Optimal Explicit Strong-Stability-Preserving General Linear Methods

TitleOptimal Explicit Strong-Stability-Preserving General Linear Methods
Publication TypeJournal Article
Year of Publication2010
AuthorsConstantinescu, EM, Sandu, A
JournalSIAM J. Sci. Comput.
Volume32
Issue5
Pagination3130-3150
Date Published10/2010
Other NumbersANL/MCS-P1584-0209
Abstract

This paper constructs strong-stability-preserving general linear time-stepping methods that are well suited for hyperbolic PDEs discretized by the method of lines. These methods generalize both Runge-Kutta (RK) and linear multistep schemes. They have high stage orders and hence are less susceptible than RK methods to order reduction from source terms or nonhomogeneous boundary conditions. A global optimization strategy is used to find the most efficient schemes that have low storage requirements. Numerical results illustrate the theoretical findings.

URLhttp://epubs.siam.org/sisc/resource/1/sjoce3/v32/i5/p3130_s1
PDFhttp://www.mcs.anl.gov/papers/P1584.pdf